Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 28, NWS New Orleans, LA

April 11, 2004Iberville Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 11, 2004, 2:33 AM CDT for Iberville Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2004, 2:33 AM CDT (07:33 UTC)
Expired
Apr 11, 2004, 3:30 AM CDT
In force
57 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Iberville Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2004-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2004-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS54 KLIX 110733
SVRNEW
LAC047-110830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 AM CDT SUN APR 11 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PLAQUEMINE

* UNTIL 330 AM CDT

* AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BAYOU SORREL...OR ABOUT 16
  MILES SOUTHWEST OF PLAQUEMINE...MOVING NORTHEAST AT 30 MPH.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3011 9138 3011 9146 3017 9146 3033 9130
          3032 9102 3021 9106 3006 9125 3006 9134

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:35 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Apr 10, 9:35 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
935 PM CDT SAT APR 10 2004

.DISCUSSION...
00Z SOUNDINGS OVER SRN LA INDICATED MODERATELY UNSTABLE AIRMASS. AT
KLCH CAPE WAS 1240 J/KG...WHILE KLIX HAD CAPE OF 1730 J/KG. LIS
WERE RUNNING -4 TO -6 OVER SRN LA/SWRN MS...WITH MORE STABLE AIR
OVER COASTAL MS.  AIRMASS SEEMS TO BE GRADUALLY BECOMING MORE STABLE
WITH LOSS OF DIURNAL HEATING AND TOPS APPEAR TO BE WARMING PER IR
SATELLITE IMAGERY. STILL RATHER DRY OVER SE LA/SRN MS...WITH
PRECIPITABLE WATER VALUES REMAINING LESS THAN 1.25 INCH. AT THE SAME
TIME...INFLOW INTO THE REGION REMAINS RATHER WEAK PER OBS.

STILL EXPECT FRONT TO PROGRESS SE INTO FORECAST AREA...WITH FRONTAL
PASSAGE DURING DAY SUN. SEE NO REASON TO CHANGE FORECAST ATTM BUT
WILL CLEAN UP WORDING IN ZONES.

&&

.MARINE...THE STRONG COLD FRONT AND SURFACE LOW MOVING ALONG IT WILL
CAUSE WINDS TO INCREASE TO NEAR SMALL CRAFT ADVISORY CRITERIA SUNDAY
NIGHT OR MONDAY AND CONTINUING INTO TUESDAY AS COOL HIGH PRESSURE
BUILDS.

SPECIAL NOTE...LIX WILL HAVE A 06Z BALLOON RELEASE/SOUNDING TONIGHT.

&&

.PRELIMINARY POINT TEMP/POPS...
MCB 62 69 54 65 / 70 90 60 40
BTR 62 70 54 64 / 60 90 60 40
MSY 65 75 60 67 / 30 90 50 40
GPT 63 73 60 69 / 30 90 50 40
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
Hazardous weather outlook, Apr 10, 9:20 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
920 PM CDT SAT APR 10 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-110100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
920 PM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS
EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. A CHANCE OF
THUNDERSTORMS WILL EXIST OVER SOUTHEAST LOUISIANA AND COASTAL
MISSISSIPPI.

A COLD FRONT WILL MOVE INTO THE REGION TONIGHT AND WILL HELP FOCUS
THUNDERSTORM DEVELOPMENT. WITH MARGINALLY UNSTABLE AIR AHEAD OF THE
BOUNDARY...ALONG WITH FAVORABLE WINDS IN THE UPPER ATMOSPHERE...A
FEW STRONG THUNDERSTORMS ARE POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS MAINLY TONIGHT TO THE NORTH AND WEST OF LAKE
PONTCHARTRAIN. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST LOUISIANA...
COASTAL MISSISSIPPI AND ADJACENT COASTAL WATERS SUNDAY MORNING.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY
NIGHT. SOME STORMS MAY BE STRONG TO SEVERE SUNDAY MORNING...MAINLY
EAST AND SOUTH OF LAKE PONTCHARTRAIN INCLUDING THE MISSISSIPPI
COAST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND
LARGE HAIL.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ACROSS THE GULF COASTAL
WATERS ON MONDAY AND CONTINUE INTO TUESDAY AS OFFSHORE WINDS INCREASE
TO 20 TO 25 KNOTS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:48 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint James57 min
Apr 11, 4:16 AM CDTSpecial Marine WarningLIX119 min
Apr 11, 4:23 AM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist52 min
Apr 11, 4:28 AM CDTSevere Thunderstorm WarningLIXTerrebonne62 min
Apr 11, 4:36 AM CDTSevere Thunderstorm WarningLIXLafourche54 min
Apr 11, 4:39 AM CDTSevere Thunderstorm WarningLIXJefferson51 min
Apr 11, 5:20 AM CDTSpecial Marine WarningLIX115 min
Apr 11, 5:36 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines, Terrebonne39 min
Apr 11, 6:07 AM CDTSpecial Marine WarningLIX53 min
Apr 11, 6:17 AM CDTSevere Thunderstorm WarningLIXPlaquemines58 min
Apr 11, 6:24 AM CDTSpecial Marine WarningLIX2 hr
Apr 11, 7:23 AM CDTSpecial Marine WarningLIX2 hr
Apr 11, 7:23 AM CDTSpecial Marine WarningLIX2 hr
Apr 11, 5:12 PM CDTSpecial Marine WarningLIX93 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.